IV Doxy question regarding burning

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cmacaran
Regular Member


Date Joined Aug 2008
Total Posts : 105
   Posted 11/18/2009 1:20 AM (GMT -6)   
I have a PICC for my IV Doxy.  The doc has told me IV Doxy is caustic, I drip very slow, yet after 7 weeks I have developed burning in the middle of my chest (pretty sure at the outflow point of the PICC).  At first it was now and then, now it is every time I drip.  I have dripped even slower, but it seems to be a losing battle as it isn't going away.  I have had the Picc backed up two inches and it got better for three days and now is back full burn.  I had it checked by x ray or some sort of imager and the picc line tip is in the correct spot, it hasn't punctured the vein or anything. 
 
Does anyone have any information on IV Doxy being caustic and if there is anything I can take to combat the burning, I don't want to ruin my superior vena cava, nor my heart valve.  Is there any danger of permanant damage to my veins?  My PICC nurse is no help, she is the worst nurse ever.  Is there something that adds the buffering capacity of our blood?  Anything that helps repair veins?
 
I don't want to stop the Doxy just went I am starting to feel good in all other areas of my health.  But this burning just can't go on forever.  If it gets even a littlebit worse I am gonna have to give up.  Any thoughts. 
 

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 11/18/2009 2:14 PM (GMT -6)   
That is really tricky and permanent damage to your veins is just not worth it. Did you talk to your doctor about this yet? What exactly is the nurse telling you?
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

lymediseasethroughmyeyes.blogspot.com/

Co-Moderator Lyme Disease Forum


Cmacaran
Regular Member


Date Joined Aug 2008
Total Posts : 105
   Posted 11/18/2009 9:09 PM (GMT -6)   
The nurse didn't say anthing at all intelligent, she is rather uninformed. I keep thinking I should switch nursing companies but I am sure that would be too complicated for my insurance to understand and I wouldn't get any coverage.

Then I called the doctor she said some people are just sensitive to the doxy and to drip slower and see if it helps (which it did for about a week). I have had plebitis in my arm veins before and it has always gotten better with time. My only real worry is this is so close to my heart valve I wonder about that. I will ask my doctor next week when I see her, if there can be permanant damage or if there is any sort of buffering agent for my blood. But since she didn't have anything informative to tell me last time I spoke to her, my expectation is that she will just take me off the Doxy, which I really don't want to drop now that it is working. I could find no information at all on the internet about this, which makes me think it is rare or weird.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 25, 2017 9:11 AM (GMT -6)
There are a total of 2,872,995 posts in 315,285 threads.
View Active Threads


Who's Online
This forum has 156789 registered members. Please welcome our newest member, 321chint.
420 Guest(s), 9 Registered Member(s) are currently online.  Details
Pohaku53, notsosicklygirl, Psilociraptor, Jakester, Doggiedo, Serenity Now, TxBart, ChickenArise, DCCrohns


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer